Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Trying to quit tramadol, suffering from sleeplessness, headaches. Taking paracetamol. Cure for withdrawal symptoms?

i am trying to stop taking tramadol cold turkey, i was taking 400mg daily but have not taken any since monday. i think in coping well with most of the side effect apart from the sleeplessness and headaches , paracetamol is having no effect. do you think i should take 1 codeine 15mg tablet to relieve these symptoms or will it be better to try and persevere without anything stronger than paracetamol. ps i m shattered maybe had 2 hrs sleep since sunday night.
Asked On : Sun, 20 Jan 2013
Answers:  2 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello dear...
Tramadol is known to produce dependence & withdrawl symptoms on discontinuing.
So...if you want to stop taking tramadol, it is advised to reduce the dose gradually over a period of time rather than stopping it abruptly.
This will lead to prevention of withdrawl symptoms.
Codeine is also an opioid analgesic (like tramadol)...can lead to dependence. relieve your present symptoms, you can take paracetamol in combination with any other NSAID.
If symptoms still will be better to consult your Doctor.
Wishing you a rapid recovery.
Thanks and take care.
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiac Surgeon Dr. Nisarga's  Response
It is the high time you should quit these medicines. All those drugs in the long term will cause damage to your body. Dont try codeine. Just stick on to paracetamol for few days and that drug too.
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor